Hail, Corson
- When
- May 26, 5:30 PM CST
- Where
- Corson County, 6 mi E of Mc Intosh
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.917, -101.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 26, 2:18 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 318 PM CDT FRI MAY 26 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. WEAK MID LEVEL WAVE PRODUCING A FEW SPRINKLES ACROSS BROWN AND DAY COUNTIES THIS AFTERNOON BUT WILL NOT AMOUNT TO ANYTHING...WILL NOT ADD ANY PRECIP IN GRIDS FOR EARLY EVENING ACROSS THE EAST AS ACTIVITY IS ONLY EXPECTED TO BE VERY ISOLATED SPRINKLES AT BEST. ANOTHER WAVE MOVING NE IN SW FLOW ALOFT WITH TSTORMS DEVELOPING THIS AFTERNOON OVER EASTERN WY. EXPECT THIS ACTIVITY TO MOVE INTO WESTERN SD THIS EVENING. AS THE LOW LEVEL JET STRENGTHENS LATER THIS EVENING SOME OF THESE STORMS WILL BE ABLE TO ADVANCE FARTHER EAST INTO THE CWA. HAVE KEPT CHANCES GOING ACROSS MOST OF THE WESTERN FORECAST AREA. DIFFICULT PRECIP FORECAST FOR THIS PACKAGE AS WEAK IMPULSES ARE HARD TO NAIL DOWN. WHATS A BIT MORE CERTAIN IS THAT SATURDAY AFTERNOON SHOULD REMAIN CAPPED AS 700 MB TEMPS APPROACH 12 TO 14 C BY 21Z. SUNDAY AFTERNOON ALSO APPEARS TO BE VERY WARM ALOFT ACROSS THE EASTERN CWA...WHILE WESTERN PORTIONS OF THE FORECAST AREA COOL DOWN A FEW DEGREES AND THUS KEPT SLIGHT CHANCE POPS GOING. MODELS HAVE TRENDED SLOWER WITH FRONTAL PASSAGE LATE IN THE PERIOD SO HAVE ADJUSTED HIGHS/DEWPOINTS/WIND TO REFLECT A SLOWER PROGRESSION. HIGH TEMPERATURES TOMORROW WILL BE CLOSE TO 100 DEGREES ACROSS THE SW CWA AS 850 MB TEMPS APPROACH 30 C BY THE AFTERNOON. ONLY LIMITING FACTOR WOULD BE CLOUDS BUT AM EXPECTING A MOSTLY SUNNY SKY AS SOUNDINGS ARE RATHER DRY. .LONG TERM...TUESDAY THROUGH SATURDAY. BIGGEST CHALLENGE FACING THE LONG TERM IS MINOR PCPN CHANCES DURING TUESDAY NIGHT AND WEDNESDAY NIGHT...AND TEMPS THROUGH THE PERIOD. UPPER TROF IS SLOW TO EXIT REGION...FINALLY CLEARING ERN CWA BY 00Z WEDNESDAY. 06Z DGEX/00Z CANADIAN AND 06Z GFS ALL POINT TOWARD SUBSIDENCE BEHIND EXITING TROF WITH DRYING LAYERS. SOME 7H MOISTURE REMAINS IN THE REGION...BUT NOTHING THATS TOO IMPRESSIVE. CAA PUSHES INTO ALL CWA DURING THE DAY TUESDAY AND PWATS BEGIN TO FALL SOMEWHAT. HAVE OPTED TO REMOVE SLGT CHC POPS GOING FOR TUESDAY NIGHT ACROSS CWA. UPPER PATTERN TRANSITIONS FROM NW TO BROAD ZONAL BY END OF PERIOD...WITH MINOR WAVES CONT TO STREAM OVER CWA. NO PARTICULAR WAVE TO HANG PCPN CHANCES ON THRU THE EXTENDED...ALONG WITH NO REAL WELL DEFINED TROFPA...AND GIVEN THAT PWATS AND RH FIELDS REMAIN RATHER LOW...HAVE OPTED TO REMOVE REMAINDER OF SLGT CHC PCPN CHCS FROM WED NIGHT AS WELL. TEMP WISE...CURRENT TEMP FORECAST APPEARS TO HAVE DECENT HANDLE ON THINGS...WITH SLGT WARMUP IN STORE HEADING TOWARD THE END OF THE EXTENDED. WAA FINALLY BEGINS TO RETURN TO CWA BY THURSDAY MORNING. MADE ONLY COSMETIC TWEAKING TO INHERITED TEMP GRIDS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && TT/DM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 534 AM CDT FRI MAY 26 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 534 AM CDT FRI MAY 26 2006 /434 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WAVE WILL PUSH THROUGH THE REGION TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS EVENING...SPREADING EASTWARD INTO WEST CENTRAL LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS SYSTEM...SPECIFICALLY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ALBRECHT
The Bismarck radar (KBIS), 102 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508763.